MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood was noted in the driveline tubing, the iab had ruptured.As a result, the iab was removed.At the time of this report, the patient is on the or schedule for replacement of iab.No patient harm or injury.Patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn # (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for "blood in the driveline" was confirmed upon investigation of the returned sample.The customer returned a 40cc 7.5fr ultra intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).Returned with the sample was a portion of the teflon sheath including sheath hub; the sheath extrusion was noted cut and was not returned (inp-4, inp-8).Upon return, the datascope driveline tubing was noted connected to the short driveline tubing; blood was noted in the tubing (inp-4, inp-5).The one-way valve and the one-way valve tether were not returned with the sample.A three-way stop valve was noted connected to the iabc luer (inp-6).The iabc bladder was fully unwrapped (inp-7).Bends to the iabc central lumen were noted at approximately 5.1cm, 41.1cm and 67.2cm from the iabc distal tip (inp-9, inp-10, inp-11).Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.As part of functional inspection, an attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire could not be front loaded through the iabc luer.Upon further investigation, the iabc central lumen was noted broken at approximately 74.1cm from the iabc distal tip (anp-1).Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The root cause is undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16827825
Report Number3010532612-2023-00223
Device Sequence Number15084670
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F23A0054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/30/2023
03/15/2024
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/01/2023
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient Weight91 KG